Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2000, 7:27 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2000, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 10, 2000, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Marinette County, WI, Oconto County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 110029 SVRGRB WIC075-083-110115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 727 PM CDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN WISCONSIN CENTRAL OCONTO COUNTY IN WISCONSIN * UNTIL 815 PM CDT * AT 727 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS NEAR SURING. THAT PLACES THE STORM 19 MILES NORTHEAST OF SHAWANO. THE STORM WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... KLONDIKE BY 745 PM CDT. PESHTIGO BY 805 PM CDT. THIS STORM COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4510 8843 4492 8843 4489 8772 4512 8772
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT SAT JUN 10 2000 CLOUD COVER KEPT MOST OF THE AREA FREE FROM THUNDERSTORMS THIS AFTERNOON...AS MOISTURE IN THE LOW AND MID LEVELS KEPT SFC TEMPS A FEW DEGREES LOWER THAN FCST YESTERDAY. EVEN THOUGH THERE HASN/T BEEN ANY SFC BASED CONVECTION...THERE HAS BEEN SOME ELEVATED SHOWERS AND THUNDERSTORMS WITH BASES AROUND 8000 FT TO 10K FT ESPECIALLY IN THE N. LATEST SATTELITE PICTURES SHOW TRW FORMING ALONG WRN EDGE OF CLOUDS FROM NW IA TO WRN WI A LITTLE AHEAD OF SFC COLD FRONT. DEWPOINTS IN THE 60S AND 70S IN THE FCST AREA SEEM TO SUGGEST THAT THE FRONT SHOULD PRODUCE AT LEAST A BROKEN LINE OF TRW THAT WILL MOVE ACROSS THE FCST AREA TONIGHT. 18Z ETA SUGGEST THAT SHOWERS COULD CONTINUE N THE SE PART OF THE FCST AREA THROUGH 12Z...BUT WILL NOT PUT IN SUNDAY FCST DOWN THERE. TEMPS SHOULD BE COOLER SUNDAY WITH LOWER DEWPOINTS. .GRB...NONE. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 10, 6:00 PM CDT, 1 hour 27 minutes before
WIZ018>020-030-031-035>037-045-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 600 PM CDT SAT JUN 10 2000 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR CENTRAL AND NORTHEAST WISCONSIN. THE FOLLOWING ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9:00 PM... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... WAUSHARA COUNTY. AT 6:00 PM...STRONG THUNDERSTORMS CONTINUED TO DEVELOP IN CENTRAL WISCONSIN. A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE AND PRODUCE DAMAGING WINDS. SOME HAIL IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:18 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.